Alert archive / Pennsylvania / Flash Flood Warnings in 2004
Flash Flood Warning 100, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Nov 28, 2004, 7:08 AM EST for Luzerne County, Wyoming County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 28, 2004, 7:08 AM EST (12:08 UTC)
- Expired
- Nov 28, 2004, 10:15 AM EST
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Luzerne County, PA, Wyoming County, PA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 0.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 360 m²/s²
- 0-3 km storm-relative helicity
- 447 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 281210
FFWBGM
PAC079-131-281515-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
708 AM EST SUN NOV 28 2004
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA
WYOMING COUNTY IN NORTHEAST PENNSYLVANIA
* UNTIL 1015 AM EST
* AT 703 AM EST...VERY HEAVY RAIN WAS REPORTED IN LUZERNE AND WYOMING
COUNTIES. SOLOMON CREEK IN WILKES BARRE IS RUNNING OUT OF ITS
BANKS. RAINFALL OF 2 TO 2.50 INCHES HAS ALREADY FALLEN. ADDITIONAL
HEAVY RAIN IS EXPECTED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPRINGTOWN...WYOMING...WILKES-BARRE...WHITE HAVEN...
TUNKHANNOCK...SWOYERSVILLE...SWEET VALLEY...SUGAR NOTCH...SLOCUM...
SHICKSHINNY...SHAVERTOWN...PRESTON...POND HILL...PLYMOUTH...
PLAINS...PITTSTON...NOXEN...NESCOPECK...
NANTICOKE...MESHOPPEN...MEHOOPANY...LUZERNE...LAKE
CAREY...LAFLIN...LACEYVILLE...KINGSTON...HUGHESTOWN...HARVEYS
LAKE...FORKSTON...FAIRVIEW HGTS...MOUNTAIN
TOP...FACTORYVILLE...EXETER...EAST
BERWICK...DUPONT...DRUMS...DALLAS...BEAR CREEK...AND AVOCA.
LAT...LON 4163 7580 4108 7568 4096 7625 4127 7632
4165 7625
$$
PADAVONAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Nov 28, 3:00 AM EST, 4 hours 8 minutes earlier.
Area forecast discussion, Nov 28, 3:00 AM EST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 300 AM EST SUN NOV 28 2004 .SHORT TERM (TODAY - MONDAY)... STRONG...NEGATIVELY-TILTED UPPER TROUGH...WELL SEEN ON WATER VAPOR IMAGERY...WILL SLIDE ACROSS THE REGION BY THIS AFTERNOON. PRONOUNCED LIFT AND GOOD MOISTURE ADVECTION WITH THIS SYSTEM WILL BRING A RELATIVELY BRIEF SHOT OF HEAVY RAINFALL THIS MORNING AND EARLY AFTERNOON. IN GENERAL...WERE EXPECTING RAINFALL AMOUNTS OF 1.0 TO 1.5 INCHES ACROSS CENTRAL NY AND NORTHEAST PA...WITH LOCALIZED AREAS IN THE POCONOS AND CATSKILLS SEEING 2.0 TO 2.5 INCHES WITH AN ADDED UPSLOPE COMPONENT. WE SHOULD BE ABLE TO HANDLE THESE AMOUNTS WITHOUT ANY MAJOR PROBLEMS. LOCAL WIND PROFILERS AND RADARS INDICATE THAT WINDS OF 50-60 KNOTS ARE BEING OBSERVED AS LOW AS ABOUT 3000 FEET AS OF THIS WRITING. ALTHOUGH WE FEEL MOST AREAS WILL NOT SEE THESE KIND OF WIND SPEEDS GIVEN A FAIRLY STABLE LOW-LEVEL ENVIRONMENT...THERE IS STILL POTENTIAL FOR SOME OF THE RIDGE TOP AREAS TO SEE GUSTS REACHING ADVISORY CRITERIA (AROUND 50 MPH). THUS...WELL KEEP THE ADVISORY GOING FOR NOW. EVEN THOUGH THE LOWER-LEVEL LAPSE RATES BEGIN TO STEEPEN THIS AFTERNOON BEHIND THE COLD FRONT...THE ENVIRONMENTAL WINDS SHOULD WEAKEN BY THIS TIME AS THE MAIN LOW-LEVEL JET SHIFTS EASTWARD. THUS...WINDS SHOULD SUBSIDE THIS AFTERNOON. TONIGHT...SINKING MOTION AND OVERALL DRYING SHOULD LEAD TO AT LEAST PARTIAL CLEARING ACROSS THE MAJORITY OF THE FORECAST AREA. THE EXCEPTION WILL BE ACROSS OUR NORTHERN ZONES...WHERE COLD ADVECTION AND FAVORABLE TRAJECTORIES COULD LEAD TO A MARGINAL LAKE RESPONSE...WITH MORE CLOUDS AND PERHAPS A FEW FLURRIES OR LIGHT SNOW SHOWERS. ON MONDAY...WEAK HIGH PRESSURE BUILDS IN...WITH AT LEAST SOME SUNSHINE AND SEASONABLY CHILLY TEMPERATURES ANTICIPATED AREA-WIDE. -MJ && .AVIATION... RAIN WILL AFFECT THE REGION TODAY...WITH WINDS STRONG THROUGHOUT THE ATMOSPHERE GENERATING THE POTENTIAL FOR LOW LEVEL WIND SHEAR. AT THE SURFACE WINDS WILL BE SUSTAINED IN THE 15 KT TO 25 KT RANGE...WITH GUSTS OVER 30 KTS EXPECTED. CIGS WILL BE REDUCED TO 700-1200 FEET AT TIMES. -DJP && .LONG TERM... CONTINUED WITH THE CANADIAN/EURO FOR THE MEDIUM RNG, BUT LATEST 12Z GFS RUN INDICATES THE SRN STREAM SYSTEM PROGGED FOR MIDWEEK MAY STAY SOUTH OF RGN. IF THAT IS THE CASE, THEN WELL ONLY BE AFFECTED BY WEAK NRN STREAM S/WVS WITH LIMITED MSTR. TIMING ALWAYS DIFFICULT, SPCLY WHEN OVERALL CONFIDENCE IS BLO NORMAL. MADE VERY LTL CHG TO CRNT XTNDD FCST AT THIS TIME, PREFERRING CONTINUITY OVER SIG CHGS BASED ON 1 MDL RUN. IF TREND CONTINUES HOWEVER, WELL HAVE TO CUT BACK ON THE CHCS FOR PCPN FOR MIDWEEK. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...WIND ADVISORY THIS MORNING...ENTIRE AREA. .PA...WIND ADVISORY THIS MORNING...ENTIRE AREA. &&
Hazardous weather outlook, Nov 28, 3:10 AM EST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 310 AM EST SUN NOV 28 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-290818- BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA- LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE- SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE- STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES- 310 AM EST SUN NOV 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... WINDY CONDITIONS WILL PREVAIL...ESPECIALLY THIS MORNING...WHEN GUSTS COULD REACH 50 MPH OVER THE HIGHER ELEVATIONS. THUS... THE NATIONAL WEATHER SERVICE HAS CONTINUED A WIND ADVISORY THIS MORNING. FOR FURTHER DETAILS...PLEASE REFER TO THE PRODUCT ALBNPWBGM. HEAVY RAIN WILL ALSO FALL AT TIMES TODAY. IN GENERAL...1 TO 1.5 INCHES OF RAIN IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS OF 2 TO 2.5 INCHES IN THE POCONOS AND CATSKILLS. THESE RAINFALL AMOUNTS ARE NOT EXPECTED TO CAUSE SIGNIFICANT RUNOFF PROBLEMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. HOWEVER... SPOTTERS ARE ENCOURAGED TO FORWARD ANY REPORTS OF EITHER HIGH WINDS OR PARTICULARLY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE. MJ
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 6:59 AM EST | Flash Flood Warning | BGM | Lackawanna, Wayne | 3 hr |
| Nov 28, 8:01 AM EST | Flash Flood Warning | BGM | Susquehanna | 3 hr |
| Nov 28, 10:55 AM EST | Flash Flood Warning | BGM | Susquehanna | 2 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.